Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 46, NWS Fort Worth, TX

October 24, 2022Bell County, Milam County, Texas

NWS Fort Worth, TX issued this tornado warning at Oct 24, 2022, 9:04 PM CDT for Bell County, Milam County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2022, 9:04 PM CDT (02:04 UTC)
Expired
Oct 24, 2022, 9:30 PM CDT
In force
26 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Bell County, TX, Milam County, TX

The radar

The Ft Hood radar (KGRK), 13 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 7:24 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

688 
WFUS54 KFWD 250204
TORFWD
TXC027-331-250230-
/O.NEW.KFWD.TO.W.0046.221025T0204Z-221025T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
904 PM CDT Mon Oct 24 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  West central Milam County in central Texas...
  Southeastern Bell County in central Texas...

* Until 930 PM CDT.
    
* At 904 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Bartlett, or near Granger, moving east at 50 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Buckholts around 925 PM CDT.

Other locations impacted by this tornadic thunderstorm include Sharp,
Val Verde, Pettibone, Davilla and San Gabriel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3083 9751 3090 9753 3092 9703 3066 9708
TIME...MOT...LOC 0204Z 271DEG 43KT 3081 9744 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

30
1 follow-up statement
205 
WWUS54 KFWD 250236
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
936 PM CDT Mon Oct 24 2022

TXC027-331-250244-
/O.EXP.KFWD.TO.W.0046.000000T0000Z-221025T0230Z/
Milam TX-Bell TX-
936 PM CDT Mon Oct 24 2022

...THE TORNADO WARNING FOR WEST CENTRAL MILAM AND SOUTHEASTERN BELL
COUNTIES HAS EXPIRED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until midnight CDT for central
Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Bell and Milam Counties until 1015 PM CDT.

LAT...LON 3083 9751 3090 9753 3092 9703 3066 9708
TIME...MOT...LOC 0234Z 271DEG 43KT 3080 9703 

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 24, 2:20 PM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, Oct 24, 2:20 PM CDT, 6 hours 44 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
220 PM CDT Mon Oct 24 2022

...New Long Term...

.SHORT TERM... /Issued 1251 PM CDT Mon Oct 24 2022/
/Through Tuesday/

The main weather feature that we will be dealing with in the short
term is an upper trough currently over New Mexico, which will
transition into a cut-off low as it moves east into the plains
over the next 24 hours. A lead shortwave ahead of the main trough
is currently lifting northeast across the region, and is
responsible for the initial round of convection, which is still
ongoing. Environmental shear is abundant and has led to gusty
winds in some of these showers and storms. A lack of instability,
however, has for the most part precluded the development of
severe storms. We will still need to keep an eye on this
convection as it pushes farther southeast and enters a slightly
less stable airmass.

As the upper low moves east, it will be accompanied by a strong
cold front, which will push southeast through the region this
evening and overnight. A second round of showers and storms can be
expected in advance of the cold front. The latest model guidance
suggests that storms should develop just west of the I-35
corridor around sunset, then push east through the area this
evening. Severe weather probabilities will depend on to what
extent the atmosphere destabilizes between now and then. At this
time, it looks like steepening lapse rates ahead of the upper
level system will create enough instability for a few strong to
severe storms to occur. Widespread severe weather still appears
unlikely due to forecast values of Most Unstable CAPE remaining
on the order of 500 J/KG. An exception may be over eastern
portions of Central Texas, where recent CAMs have indicated around
1000 J/KG developing ahead of the front.

The cold front will sweep through all of the region as
thunderstorms are exiting to our east late evening and overnight.
Strong pressure rises behind the front and the subsequent
pressure gradient will generate windy conditions overnight and
Tuesday. A Wind Advisory may eventually be needed, and will
discuss this potential with neighboring offices this afternoon.
There may also be a third round of convection behind the front as
the core of the upper low moves east through the Plains. These
storms would be confined to the Red River counties. Hail would be
the primary concern with these storms, and an isolated storm or
two may become strong enough to drop quarter sized hail.
Otherwise, much cooler conditions can be expected behind the
front, with tonight's lows dropping into the 40s and 50s, and
tomorrow's highs ranging from the mid 60s to lower 70s.

30

&&

.LONG TERM... /NEW/
/Tuesday Night Through the Weekend/

As the aforementioned low moves off to the east and subsidence
behind the front settles in over Texas, calm winds and clear skies
will force overnight lows on Tuesday to drop into the 40s
areawide. By Wednesday, pleasant fall weather is forecast with
sunny skies and highs in the upper 60s to mid 70s expected across
North and Central Texas.

Zonal flow moves in overhead for the midweek timeframe ahead of a
second low progged to impact our region late Thursday into
Friday. In response to the low over the Four Corners region on
Thursday, winds veer to the south and temperatures rebound to near
normal. While this late week system doesn't currently appear to be as
strong as the one moving over Texas today, showers and storm
chances return Thursday night and continue through Friday for all
of North and Central Texas as the shortwave approaches and impacts
the region. Models continue to disagree on the specific timing of
the shortwave reaching Texas with the GFS more aggressively
moving the system through by late Friday and the ECMWF letting it
linger across Texas through Saturday. Models also continue to
slightly alter the path of the low, bringing the center further
north than weekend model runs had projected. For now, the official
forecast continues to align more with the GFS solution and has
widespread rainfall and the passage of a cold front through North
and Central Texas on Friday.

By the weekend, near to below normal temperatures and dry, sunny
weather is forecast for North and Central Texas. Fortunately, this
weather trend is expected to persist through Halloween as well.

Schroeder

&&

.AVIATION... /Issued 1251 PM CDT Mon Oct 24 2022/
/18Z TAFs/

An initial band of showers and storms has shifted east of the DFW
Metroplex, but isolated storms will remain possible for a few
more hours as an upper level disturbance lifts northeast through
the area. A second round of convection is expected this evening as
a cold front approaches, generally 01-03Z in the Metroplex and
03-05Z at KACT. Strong west winds behind the front will generate
crosswind issues at DFW late tonight/early Tuesday morning. Winds
will remain strong on Tuesday, but will veer to the northwest
around or shortly after 12Z. Occasional MVFR cigs will continue
through early Tuesday, but will scatter and become VFR by midday
Tuesday. Winds speeds will decrease Tuesday afternoon.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    51  69  48  74  52 /  60   0   0   0   0
Waco                52  75  44  78  48 /  60   0   0   0   0
Paris               50  65  44  70  45 /  80  10   0   0   0
Denton              47  70  42  74  47 /  70   5   0   0   0
McKinney            48  68  43  73  46 /  80   5   0   0   0
Dallas              52  69  48  74  52 /  70   0   0   0   0
Terrell             51  68  44  73  47 /  80   0   0   0   0
Corsicana           52  70  48  75  50 /  80   0   0   0   0
Temple              51  75  45  78  48 /  70   0   0   0   0
Mineral Wells       47  73  44  77  49 /  80   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Oct 24, 6:57 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
657 PM CDT Mon Oct 24 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
657 PM CDT Mon Oct 24 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There is a chance of storms across the entire region tonight ahead
of a cold front. A few storms may become severe with damaging wind
gusts. There is also a chance for large hail and a brief tornado or
two.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of showers and storms is expected Thursday night into
Friday. Severe weather appears unlikely at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible across the entire region tonight.

In the hours before

Local storm report, Oct 24, 8:41 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
841 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 N HARKER HEIGHTS      31.08N 97.66W
10/24/2022  E1.25 INCH       BELL               TX   PUBLIC

            HALF DOLLAR SIZED HAIL REPORTED IN HARKER
            HEIGHTS.

&&

HLR
Local storm report, Oct 24, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     2 S HARKER HEIGHTS      31.03N 97.65W
10/24/2022  E60 MPH          BELL               TX   TRAINED SPOTTER

            ESTIMATED WINDS OF 60 MPH SOUTH OF HARKER
            HEIGHTS.

&&

HLR
Local storm report, Oct 24, 8:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             MORGAN'S POINT RESORT   31.15N 97.46W
10/24/2022  E1.00 INCH       BELL               TX   PUBLIC

            REPORT OF QUARTER SIZED HAIL.

&&

HLR
Special weather statement, Oct 24, 8:54 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
854 PM CDT Mon Oct 24 2022

TXZ093-094-104-105-250230-
Hunt TX-Collin TX-Grayson TX-Fannin TX-
854 PM CDT Mon Oct 24 2022

...A strong thunderstorm will impact portions of northern Hunt,
central Collin, southeastern Grayson and southwestern Fannin Counties
through 930 PM CDT...

At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melissa, or near McKinney, moving northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
McKinney, Allen, Wylie, Greenville, Bonham, Anna, Fairview,
Princeton, Lucas, Melissa, Parker, Farmersville, Leonard, Lowry
Crossing, Whitewright, Wolfe City, Celeste, Campbell, Trenton and
Bonham State Park.

This includes Interstate 30 between mile markers 94 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3307 9664 3329 9673 3362 9617 3312 9592
TIME...MOT...LOC 0154Z 241DEG 35KT 3322 9658

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

30
Local storm report, Oct 24, 8:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     3 E MORGAN'S POINT RESO 31.15N 97.41W
10/24/2022  M68 MPH          BELL               TX   ASOS

            ASOS MEASURED WIND GUST AT THE TEMPLE
            AIRPORT.

&&

HLR
Local storm report, Oct 24, 9:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT MON OCT 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     6 W TEMPLE AIRPORT      31.15N 97.52W
10/24/2022                   BELL               TX   PUBLIC

            4 INCH TREE SNAPPED IN HALF.

&&

HLR

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:03 PM CDTSpecial Weather StatementFWDErath, Palo Pinto27 min
Oct 24, 7:23 PM CDTSevere Thunderstorm WarningFWDLampasas37 min
Oct 24, 7:26 PM CDTSpecial Weather StatementFWDTarrant34 min
Oct 24, 7:30 PM CDTSpecial Weather StatementFWDHamilton, Hood, Somervell30 min
Oct 24, 7:55 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas65 min
Oct 24, 8:03 PM CDTSpecial Weather StatementFWDBosque, Coryell, Johnson, Somervell, Tarrant27 min
Oct 24, 8:24 PM CDTSpecial Weather StatementFWDCollin36 min
Oct 24, 8:39 PM CDTSpecial Weather StatementFWDDallas, Ellis, Falls, Hill, McLennan51 min
Oct 24, 8:46 PM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan, Milam44 min
Oct 24, 8:54 PM CDTSpecial Weather StatementFWDCollin, Hunt36 min
Oct 24, 9:24 PM CDTSpecial Weather StatementFWDCollin, Dallas, Ellis, Hunt, Kaufman, Navarro and 1 more36 min
Oct 24, 9:24 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Limestone, Milam, Robertson51 min
Oct 24, 10:05 PM CDTSpecial Weather StatementFWDHenderson, Kaufman, Rains, Van Zandt25 min
Oct 24, 10:09 PM CDTSevere Thunderstorm WarningFWDRobertson23 min
Oct 24, 10:14 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone, Robertson31 min
Oct 24, 10:45 PM CDTSpecial Weather StatementFWDAnderson60 min
Oct 24, 11:28 PM CDTSevere Thunderstorm WarningFWDAnderson17 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.